Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the Denjoy rank, the Kechris-Woodin rank and the Zalcwasser rank


Author: Haseo Ki
Journal: Trans. Amer. Math. Soc. 349 (1997), 2845-2870
MSC (1991): Primary 04A15, 26A21; Secondary 42A20
DOI: https://doi.org/10.1090/S0002-9947-97-01767-4
MathSciNet review: 1390042
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that the Denjoy rank and the Zalcwasser rank are incomparable. We construct for any countable ordinal $\alpha $ differentiable functions $f$ and $g$ such that the Zalcwasser rank and the Kechris-Woodin rank of $f$ are $\alpha +1$ but the Denjoy rank of $f$ is 2 and the Denjoy rank and the Kechris-Woodin rank of $g$ are $\alpha +1$ but the Zalcwasser rank of $g$ is 1. We then derive a theorem that shows the surprising behavior of the Denjoy rank, the Kechris-Woodin rank and the Zalcwasser rank.


References [Enhancements On Off] (What's this?)

  • [AK] M. Ajtai and A. S. Kechris, The set of continuous functions with everywhere convergent Fourier series, Trans. Amer. Math. Soc. 302 (1987), 207-221.MR 89b:04005
  • [Br] A. M. Bruckner, Differentiation of real functions, Lecture Notes in Math., vol. 659, Springer-Verlag, Berlin and New York, 1978. MR 80h:26002
  • [GH] D. C. Gillespie and W. A. Hurwitz, On sequences of continuous functions having continuous limits, Trans. Amer. Math. Soc. 32 (1930), 527-543.
  • [Ka] Y. Katznelson, An introduction to harmonic analysis, 2nd ed., Dover, New York, 1976.MR 54:1097b
  • [Ke] A. Kechris, Classical descriptive set theory, Springer Verlag, New York, 1995.MR 96e:03057
  • [Ki] H. Ki, The Kechris-Woodin rank is finer than the Zalcwasser rank, Trans. Amer. Math. Soc. 347 (1995), 4471-4484. MR 96b:04004
  • [KW] A. S. Kechris and W. H. Woodin, Ranks for differentiable functions, Mathematika 33 (1986), 252-278. MR 88d:03097
  • [Ma] S. Mazurkiewicz, Über die Menge der differenzierbaren Funktionen, Fund. Math. 27 (1936), 244-249.
  • [Mo] Y. N. Moschovakis, Descriptive set theory, North-Holland, Amsterdam, 1980. MR 82e:03002
  • [Ra] T. I. Ramsamujh, Three ordinal ranks for the set of differentiable functions, J. Math. Anal. and Appl. 158 (1991), 539-555. MR 92h:26010
  • [Za] A. Zalcwasser, Sur une propriété du champs des fonctions continues, Studia Math. 2 (1930), 63-67.
  • [Zy] A. Zygmund, Trigonometric series, 2nd ed., Cambridge Univ. Press, 1959. MR 21:6498

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 04A15, 26A21, 42A20

Retrieve articles in all journals with MSC (1991): 04A15, 26A21, 42A20


Additional Information

Haseo Ki
Affiliation: Department of Mathematics, Yonsei University, Seoul, 120-749, Korea
Email: haseo@bubble.yonsei.ac.kr

DOI: https://doi.org/10.1090/S0002-9947-97-01767-4
Keywords: Denjoy rank, descriptive set theory, Fourier series, Kechris-Woodin rank, Zalcwasser rank
Received by editor(s): April 13, 1995
Received by editor(s) in revised form: January 18, 1996
Additional Notes: Partially supported by GARC-KOSEF
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society